Pill popping

Finding the right medication has been a barrel of laughs.

Some will answer (and have answered) “well why don’t you just get it together and live without?”

Because without I don’t live. Literally. I can barely manage with the stuff. Without… I’d no longer be here. I see it during every dip between the different meds. Why they think I would endure this for no valid reason is beyond me.

Unless you’ve been there you might not know that to switch meds you get off the first one then start on the second one a couple weeks later. Those in between weeks mean that what little positive effect the pill had wears out and you completely crash. Then the new pill takes a while to reach its full effect.

It’s hard finding the right drug that will help you just right and not make things worse of more complicated.

I’ve been all over the place with that.

 

Cipramil. That one was like having my head permanent l attached between 2 long planks. One above my head stopping any good feeling. The other plank was under my chin stopping any feeling going the other way. Basically, you live with no emotion, you just in a perfectly flat neutral daze all the time. For someone who’s gone to extremes, having nothing is too close to death. I can’t see the point.

 

Effexor. I can’t really remember why I stopped that one. Possibly excessive sweating.

 

Wellbutrin. Now there’s a fun one. It gave me hallucinations. Nothing frightening or serious, just a distortion of reality that nearly resulted in the car being towed because I invented a parking space that wasn’t one. I couldn’t let go on and discover if it got worse with time. Getting off that was also fun. Imagine an electric spark, sort of like a short circuit in a plug. Now imagine that sensation in your brain. Every few minutes at its worst. It tappers out over a few weeks but it never went away completely. Occasionally I’d have a quick reminder.

 

I used two different sleeping pills too. The insomnia was at its worst around this time. I’d manage 4 hours in 2h portions. 5 hours on a good day. You can function like that but not forever. And lack of sleeps makes the depression worse which causes more difficulties sleeping. So you attack the problem where you can.

I stopped taking those after about a year.

Sipralexa. We (Doctor and I) based the next choice on which was the least bad. This one was ok compared to the others. I stayed on that for a couple of years. The dosage wasn’t enough but it was as much as I could stand. It makes me sweat. Not just a little. I’d wake up soaked in the middle of the night. The slightest effort means it’s pouring down me. We tried upping the does a couple of times when things got too dark but just sitting down not doing anything made me sweat to the point of dripping. We tried combining that with another pill that could help reduce the sweating but as he explained it “it depends on which tap was opened by the Sipralexa. These pills could close a tap but not necessarily the right one”. Basically, it’s like testing for a leak in your house plumbing that you can’t find. That didn’t solve the issue so changed back down to a dosage I can sort of live with.

It’s not been the most effective. My depression has slowly gone downhill. So we’ve changed again. But didn’t do those transition weeks. Since I am clearly not reacting well to traditional  anti-depressants we’ve switched to antipsychotics. I know how it sounds but I don’t care, I need this. Something. Anything that helps me stay alive long enough to deal with my shit and be ok. They are used in patients who, like me, don’t react to antidepressants. They also act as a sort of sleeping pill.

I stopped the Sipralexa when I started the Quetiapine. I’m in my third week of electric brain shocks. They seem to happen when I suddenly look in a different direction. I have less and less of them but emotionally it’s not easy going. I’m either angry or weepy. I’ll cry in front of a cartoon. Something moving? Tears. Sad? Tears. Tired? Tears. And anger in between.

I’ll be going to the doctor again in a few days.

The good side: I’ve stopped sweating 🙂

The change in my body temperature means I’m more often cold than anything else. After years off being too warm and all those liters of sweat, it’s a pleasant change. I can wear all my clothes again.

 

Advertisements

Leave a Reply

Please log in using one of these methods to post your comment:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s